Forum home Road cycling forum Training, fitness and health

less miles and getting tired

radiation manradiation man Posts: 446
im 48 and find anything over 50 miles is getting harder to do, i guess its cos im on blood pressure tablets, the tablets lower my blood pressure while the cycling makes it higher, so compared with someone not on the tablets when i do 50 miles its like doing 80 miles, does that sound about right. i did 280 miles in the whole of sept, maybe im over doing it, i feel tired more now but how will i get fitter if i dont do the miles. i did 50 miles last week in 3 hrs 40, and ive done 3200 miles in the last full yr.
i cycle to work at least 3days a week 6 miles each way mainly flat.

Posts

  • Slow DowncpSlow Downcp Posts: 3,041
    At times a week without getting on the bike at all makes a big difference - rest and recovery is just as important as exercise at times.

    If the tiredness is worrying you, visit your GP - maybe your body is telling you something?
    Carlsberg don't make cycle clothing, but if they did it would probably still not be as good as Assos
  • Slow1972Slow1972 Posts: 362
    I'd go and see your doc, it may just be side effects from the medication you're on or somehting completely unrelated to your BP.

    I'm on blood pressure tabs but don't seem to suffer the same sort of tiredness you say.

    I'm not sure that its necessarily the case that because you're on BP medication that it makes life harder for you than someone who isn't. Wouldnt anyone's BP rise when their body is working harder (i.e riding) irrespective of whether they are on BP medication or not?And I'm not sure increased BP on its own will make you tire more quickly.

    As I've trained more, lost weight and got fitter my BP (when measured when I'm relaxed rather than riding) has dropped without any change in my medication.
  • yes everybodys bp rises, but those on bp tablets have the downside of the tablets lowering your bp, so it works against you.
  • I think you have another problem, ive been on BP tablets as well, and do feel drained every so often, but i take a rest day and feel strong again. Maybe you need to change the pills for a different make, my previous pills used to leave me with badly aching legs every morning after training, but i got the vet to change them and it stopped.
    A feather is kinky, a whole chicken is just perverse.
  • What BP tablets are you taking ?

    common drugs include thiazide diuretic (bendofluazide or diuretics in combination with other meds usually hydrochlorothiazide)
    Beta blockers commonly cause tiredness

    As other posters have pointed out you may be overdoing it. R+R is important. If you are on diuretics you may have a low potassium level which can affect muscle function. ask your GP to check your FBC (blood count) and U+E (kidney function and electrolytes). Take a vitamin supplement and train smarter not harder

    I felt tired following my first year open racing but I think its down to fatigue - mental as much as physical and following a quiet month am ready to dust off turbo and start some intervals as well as half wheeling the guys on our "leisure" runs. :D
Sign In or Register to comment.